A member asked:

Does the drug vincristine cause blood clots in the bowel, grandad had rcvp them had a blood clot in the major artery supplying the bowel?

A doctor has provided 1 answer
Dr. Michael Engel answered

Specializes in Pediatric Hematology and Oncology

I suspect this was..: True...True and unrelated. Coagulopathy, is not a side effect of vincristine. However, having a cancer (such as lymphoma that i suspect your dad has) can elevate clotting risk all by itself. Prednisone in rcvp can elevate risk of clotting as well. Additionally, as a 67yo man, he could have had pre-existing vascular disease that elevated his risk for clotting in those vessels that supply the gut.

Answered 2/13/2015

4.9k views

Thank

Related Questions

Sponsored Content
HealthTap Medical Group does not endorse products or services. Sponsored content revenues support our mission to make health information free and accessible to all.Learn more